Oregon, 2004Flood in Oregon, December 10 to 11, 2004
December 10 to 11, 2004 · NWS MFR · 1 event in 1 county or zone
A Flood Warning was issued for the Coquille River at Coquille at 09/0950 PST and expired at 11/0947.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Flood Warning was issued for the Coquille River at Coquille at 09/0950 PST and expired at 11/0947.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Dec 9, 8:00 PM PST, 6 hours earlier.
Area forecast discussion, Dec 9, 8:00 PM PST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
800 PM PST THU DEC 9 2004
.DISCUSSION...
UPPER LEVEL RIDGE BUILDING IN NICELY OVER FORECAST AREA THIS
EVENING. RAIN HAS ENDED IN MOST AREAS WITH JUST SOME AREAS OF
LIGHT RAIN NEAR THE COAST. THE SOUTH FORK COQUILLE RIVER IS
CURRENTLY CRESTING AND THE MAIN STEM COQUILLE RIVER IS EXPECTED TO
CREST ON FRIDAY...WILL UPDATE FLOOD WARNING BY 900 PM PST
(PDXFLSMFR). WILL ALLOW THE HEAVY SURF ADVISORY TO EXPIRE.
LOTS OF LOW LEVEL MOISTURE WILL KEEP CONDITIONS WARM AND CLOUDY
THROUGH FRIDAY MORNING...WITH SOME AREAS OF FOG AS WELL. NEXT SYSTEM
STARTS TO MOVE INTO THE AREA LATE FRIDAY...BUT STALLS UP AS IT TRIES
TO MOVE INTO THE STRONG WEST COAST RIDGE. IT FINALLY GETS KICKED INTO
THE MAIN FLOW ON SUNDAY AS A STRONGER UPPER LEVEL LOW APPROACHES AND
IMPACTS SOUTHERN OREGON/NORTHERN CALIFORNIA ON MONDAY. NOT NEARLY AS
MUCH RAIN IS EXPECTED OUT OF THESE SYSTEMS AS WE HAVE SEEN IN THE
LAST FEW DAYS.
LUDWIG
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING...........FLORENCE OR TO CAPE BLANCO 20-60NM.
SMALL CRAFT ADVISORY...FLORENCE OR TO CAPE BLANCO TO 20NM.
CAPE BLANCO OR TO CA/OR BORDER.
FLOOD WARNING..........SOUTH FORK COQUILLE AT MYRTLE POINT.
COQUILLE RIVER AT COQUILLE.
FLOOD WATCH............NORTH FORK OF COQUILLE NR MYRTLE POINT.
ROGUE RIVER NEAR AGNESS.
CA...SMALL CRAFT ADVISORY...OR/CA BORDER TO PT ST GEORGE CA.
&&
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Dec 9, 5:45 AM PST, 20 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
545 AM PST THU DEC 9 2004
ORZ021-022-023-101345-
CURRY COUNTY COAST-COOS COUNTY COAST-SOUTH CENTRAL OREGON COAST-
545 AM PST THU DEC 9 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON
.DAY ONE...TODAY
A FLOOD WATCH FOR THE COQUILLE RIVER AND THE LOWER ROGUE RIVER
REMAINS IN EFFECT. REFER TO PDXFFAMFR FOR DETAILS.
A HIGH SURF ADVISORY REMAINS IN EFFECT. REFER TO PDXCFWMFR FOR
DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A FLOOD WATCH CONTINUES THROUGH FRIDAY FOR THE COQUILLE RIVER.
SEE PDXFFAMFR FOR DETAILS.
A HIGH SURF ADVISORY CONTINUES THROUGH 2AM FRIDAY.
REFER TO PDXCFWMFR FOR DETAILS.
.INSTRUCTIONS TO SPOTTERS...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
JACOBS
In the hours before
Local storm report, Dec 9, 11:16 PM PST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1116 PM PST THU DEC 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HEAVY RAIN N LANGLOIS 42.93N 124.45W
12/09/2004 3.41 INCH CURRY OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 5 PM PST.
&&
JACOBSFlood, South Central Oregon Coast
- When
- December 10, 2:00 AM PST to December 11, 6:00 AM PST
- Where
- South Central Oregon Coast forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
The Coquille River at Coquille exceeded flood stage during this time interval. The flood crest was 22.0 feet at 11/1115 PST.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Utah, December 10 to 11, 20044 deaths · 4 events
- Tornadoes and Hail in South Carolina, December 10, 20042 injured · F3 · 10 events
- Tropical Storm in Guam, December 10 to 11, 2004$1.0 million · 1 event
- Flooding in Washington, December 10 to 12, 2004$500,000 · 9 events
- Damaging Winds in Georgia, December 10, 20041 injured · $276,000 · 65 kt wind · 7 events
- Heavy Rain in North Carolina, December 10, 2004$350,000 · 1 event
- Hail and Damaging Winds in Georgia, December 10, 2004$18,000 · 1 in hail · 25 events
- High Wind in Montana, December 10 to 11, 200461 kt wind · 13 events
- Hail in Tennessee, December 10, 20041.75 in hail · 10 events
- Dense Fog in Arizona, December 10 to 15, 20045 events
- Flash Flooding and Hail in North Carolina, December 10, 20040.75 in hail · 4 events
- Storm Surge in New Jersey, December 10 to 11, 20044 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5430884.